Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 326, NWS Atlanta, GA

June 11, 2008Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2008, 5:54 PM EDT for Paulding County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 5:54 PM EDT (21:54 UTC)
Expired
Jun 11, 2008, 6:45 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:25 PM EDTTSTM WND DMGDallas, GATWO POWERLINES DOWN AND 3 TREES DOWN SCATTERED THROUGHOUT COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112154
SVRFFC
GAC223-112245-
/O.NEW.KFFC.SV.W.0326.080611T2154Z-080611T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 645 PM EDT

* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR DALLAS...MOVING WEST AT 6 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  HOPE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3385 8503 3409 8491 3401 8474 3380 8473
TIME...MOT...LOC 2154Z 108DEG 5KT 3393 8479

$$

16
1 follow-up statement
000 
WWUS52 KFFC 112210
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT WED JUN 11 2008

GAC223-112245-
/O.CON.KFFC.SV.W.0326.000000T0000Z-080611T2245Z/
PAULDING GA-
610 PM EDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PAULDING COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR DALLAS...MOVING NORTHWEST AT 6 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YORKVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3385 8503 3409 8491 3401 8474 3380 8473
TIME...MOT...LOC 2210Z 116DEG 5KT 3395 8483

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:08 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 11, 3:08 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT WED JUN 11 2008

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A WEAK UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS GEORGIA THROUGH
FRIDAY NIGHT. A SURFACE TROUGH CURRENTLY OVER CENTRAL GEORGIA
WILL PERSIST AT LEAST THROUGH THURSDAY...AND SHOULD KEEP HELPING TO
ENHANCE CONVECTIVE COVERAGE AS THESE DIURNAL PULSE STORMS OCCUR
EACH AFTERNOON AND EVENING. AFTERNOON HIGHS WILL BE A BIT COOLER
EACH DAY AS UPPER RIDGE WEAKENS AND WE START TAPPING INTO A
SLIGHTLY COOLER AIRMASS OVER THE ATLANTIC. DEWPOINTS EXPECTED TO
HOLD PRETTY STEADY IN THE 60S...SO EXPECT LITTLE CHANGE IN RECENT
DAYS PATTERN OF AFTERNOON/EVENING CU AND THUNDERSTORM DEVELOPMENT.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE UPPER RIDGE BEGINS TO ERODE TO OUR NORTHWEST ON SATURDAY AS A
TROUGH CROSSES THE NORTH CENTRAL STATES. SEVERAL MODELS INCLUDING
THE SREF/GFS/ECMWF ARE IN REASONABLY GOOD AGREEMENT WITH THE
LARGER SCALE PATTERN OF INCREASING THE MID/UPPER FLOW OVER THE
TENNESSEE VALLEY AND BRINGING A FEW SUBTLE SHORTWAVES THROUGH ON
WEST/NORTHWEST FLOW AS A SURFACE BOUNDARY PUSHES INTO THE SOUTHERN
APPALACHIANS BY SATURDAY. THIS SHOULD ENHANCE THUNDERSTORM
COVERAGE OVER THE WEEKEND WITH AN EVENTUAL CARVING OUT OF AN UPPER
TROUGH BRINGING SLIGHTLY COOLER TEMPERATURES TOWARD THE MIDDLE OF
NEXT WEEK.

RRH

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  91  66  89  67 /  20  30  10  30  20
ATLANTA         72  89  69  86  69 /  20  30  20  30  20
BLAIRSVILLE     66  87  62  84  63 /  20  30   5  30  30
CARTERSVILLE    67  91  66  87  66 /  20  30  10  40  30
COLUMBUS        73  91  71  88  71 /  30  40  30  40  20
GAINESVILLE     71  88  68  86  67 /  20  30   5  30  20
MACON           71  92  68  92  69 /  20  40  20  30  20
ROME            69  90  69  89  69 /  20  30  10  40  30
PEACHTREE CITY  68  89  66  86  66 /  20  30  20  30  20
VIDALIA         69  92  68  94  67 /  20  40  10  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 11, 6:28 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 AM EDT WED JUN 11 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
628 AM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA.

.SYNOPSIS...
WEAK HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND ACROSS CENTRAL
FLORIDA SHOULD KEEP THE COLD FRONT OVER GEORGIA FAIRLY STATIONARY
TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE
FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. THE
BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE NORTH AND CENTRAL
GEORGIA BETWEEN 2 PM AND 10 PM TODAY.

.DISCUSSION...
A COLD FRONT HAS STALLED JUST SOUTH OF ATLANTA AND IS EXPECTED TO
STAY FAIRLY STATIONARY THROUGH TONIGHT. MODERATE INSTABILITY IS
FORECAST TO DEVELOP ACROSS THE AREA TODAY WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 90S.
CAPES AROUND 1500...LIFTED INDICES IN THE MINUS 2 TO MINUS 4
RANGE...AND WEAK UPPER LEVEL WINDS SUGGEST A FAIRLY UNORGANIZED
PULSE STORM ENVIRONMENT. STEEPENING LOW-LEVEL LAPSE RATES ALSO
INDICATE A MARGINAL WIND DAMAGE THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.

In the hours before

Special weather statement, Jun 11, 5:26 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT WED JUN 11 2008

GAZ021-032-033-112200-
526 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
COBB...CHEROKEE AND FULTON COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF ROSWELL...MOVING WEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
COBB...CHEROKEE AND FULTON COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROSWELL...LEBANON...
WOODSTOCK AND HOLLY SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

16
Special weather statement, Jun 11, 5:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT WED JUN 11 2008

GAZ060-061-073-112200-
533 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BALDWIN...HANCOCK AND PUTNAM COUNTIES UNTIL 600 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ROCKVILLE...MOVING WEST AT 6
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BALDWIN...HANCOCK AND PUTNAM COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOULDERBONE...
ROCKVILLE...PHOENIX...NONA...MERIWETHER AND FLAT ROCK. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

16
Local storm report, Jun 11, 5:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             6 SW DOUGLASVILLE       33.68N 84.82W
06/11/2008  E0.75 INCH       DOUGLAS            GA   PUBLIC

            PEA TO PENNY SIZE HAIL FELL FROM 525 TO 533PM ALONG
            BRIGHTSTAR RD AND HWY 5

0516 PM     HAIL             5 W NEWNAN              33.38N 84.88W
06/11/2008  E1.75 INCH       COWETA             GA   PUBLIC

            MARBLE TO GOLFBALL SIZE HAIL FELL ALONG WELCOME ROAD
            ROUGHLY FROM 516PM TO 531PM

&&

HANDEL
Special weather statement, Jun 11, 5:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT WED JUN 11 2008

GAZ031-112215-
549 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PAULDING COUNTY UNTIL 615 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIRAM...MOVING WEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HIRAM...NEW HOPE...NEW GEORGIA AND DALLAS. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Jun 11, 5:50 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT WED JUN 11 2008

GAZ042-112230-
550 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH...SMALL HAIL
AND FREQUENT LIGHTNING IN CARROLL COUNTY UNTIL 630 PM EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARROLLTON...AND MOVING NORTHWEST AT 10 MPH.

WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND PEA
SIZE HAIL ARE LIKELY AS THIS STORM MOVES ACROSS CENTRAL CARROLL
COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE LOWELL...CLEM...ROOPVILLE...CARROLLTON...TYUS...JOHN TANNER
STATE PARK...BURWELL...BOWDEN JUNCTION...MOUNT ZION AND BOWDON.
Special weather statement, Jun 11, 5:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT WED JUN 11 2008

GAZ048-058-059-112215-
551 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BUTTS...JASPER AND NEWTON COUNTIES UNTIL 615 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTICELLO...MOVING WEST AT 6 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BUTTS...JASPER AND NEWTON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE ADGATEVILLE...MONTICELLO...STEWART
AND FLOVILLA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:15 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens34 min
Jun 11, 2:15 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson45 min
Jun 11, 2:51 PM EDTSevere Thunderstorm WarningFFCTalbot39 min
Jun 11, 3:03 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski42 min
Jun 11, 3:31 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs44 min
Jun 11, 3:38 PM EDTSevere Thunderstorm WarningFFCMeriwether52 min
Jun 11, 3:54 PM EDTSevere Thunderstorm WarningFFCBibb51 min
Jun 11, 4:14 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach46 min
Jun 11, 4:17 PM EDTSevere Thunderstorm WarningFFCHarris18 min
Jun 11, 4:52 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton38 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningFFCCoweta25 min
Jun 11, 6:14 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington46 min
Jun 11, 6:40 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Floyd, Gordon, Paulding, Pickens and 1 more50 min
Jun 11, 6:51 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson39 min
Jun 11, 7:04 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk41 min
Jun 11, 7:21 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Union39 min
Jun 11, 7:25 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Pickens, Whitfield50 min
Jun 11, 7:26 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon, Murray, Polk64 min
Jun 11, 7:33 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington42 min
Jun 11, 7:56 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.